MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 8080
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that unknown material came out of the device.An expo angiographic catheter was selected for use.During the procedure, a tubular material or unknown foreign body was noted and removed from catheter.No patient complications were reported.
 
Event or Problem Description
It was reported that unknown material came out of the device.An expo angiographic catheter was selected for use.During the procedure, a tubular material or unknown foreign body was noted and removed from catheter.No patient complications were reported.It was further reported the procedure was a graft study using omnipaque.A 0.35 non-boston scientific exchange wire was used to remove the expo catheter that they had used to image the graft.Once the catheter was removed from the wire the unknown material was seen protruding from the end of the catheter.
 
Additional Manufacturer Narrative
Upon receipt, the expo angiographic catheter was thoroughly inspected and analyzed.To preserve the reported unknown material, the device was not soaked during disinfection.Visual inspection noted that the inner liner of the catheter was separated/torn, approximately 7.5 cm from the tip.Analysis confirmed there was no evidence of inner liner material restriction (or inner liner blockage) within the internal lumen of the returned catheter.Fourier transform infrared (ftir) spectroscopy confirmed the unknown material was consistent with the inner liner.Material analysis also revealed matter consistent with the contrast used during the procedure (i.E., omnipaque).A photo was provided that depicts two tubular pieces of the inner liner.The clinically reported unknown material observed protruding from the device following the procedure was determined to be pieces of the separated inner catheter liner.
 
Event or Problem Description

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20315053
Report Number2124215-2024-56473
Device Sequence Number7862543
Product Code DQO
UDI-Device Identifier08714729192985
UDI-Public08714729192985
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model Number8080
Device Catalogue Number8080
Device Lot Number0060540478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/23/2024
12/09/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date11/15/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown